Addison's Disease - I think I am having beginning signs of Addisons Crisis... yes,I know how bad it can be; but I'm equipped with my own shots and trying to decide if I should use one. I just HATE pumping that much in my system. Do any of you remember the FIRST warning signs... the ones we usually forget to watch for??
17 Jul 2012
Acute adrenal crisis (Addisons crisis) is a life-threatening condition that occurs when there is not enough cortisol, a hormone produced by the adrenal glands.
It can occur when treatment with steroids such as prednisone or hydrocortisone is stopped too quickly or too early.
Confusion or coma
Darkening of the skin
Dizziness or light-headedness
Loss of appetite
Loss of consciousness
Low blood pressure
Rapid heart rate
Rapid respiratory rate (see tachypnea)
Skin rash or lesions
Slow, sluggish movement
Unintentional weight loss
Unusual and excessive sweating on face or palms
If you think you are experiencing an adrenal crisis use your shot and seek medical attention at once.
17 Oct 2012
HI, I have been through 3 myself and a couple small ones. For me, and I do agree with the other post with the signs, my legs will start to hurt and not work. My calves will hurt and then my thighs, muscles, not joints. Then they will start to give out and I can not walk. Also I sleer my speech at the end of sentences. That is some of my signs. Then of course the whole drained feeling. So when I start dragging my feet I know to watch it.
I have more info I wrote on that if your interested at : livingwithaddisons.com which may help you.
Good luck to you, a crises is not fun and they are hard to go through.
17 Oct 2012
If you think you are having an addisonian crisis you need to get to a doctor or hospital. You need to be treated with solucorteff immediately and control your pain and your potassium and sodium levels. You need to get saline with sodium in it and push it. Crisis is when your body is slowing or stopping and is shutting down. Your blood pressure and heart rate usually goes down and keeps going down. When I have had them I can not move and have extreme pain and everything is starting to slow down and stop. You have a hard time breathing and you can completely shut down. Get to a doctor now. Don't wait.
17 Oct 2012
If you are not close to an emergency center or medical help, by all means use you shot of solucortef. Should be around 100mg. Also like I said when you start into a crisis you can not move or have a hard time moving and standing or walking. You feel like you are passing out. It's a real weird feeling, and things are happening around you and you can't respond and you feel like you are in a fog so to speak. Do not drive yourself. Do not just depend on your shots and not get treated. I have had numerous crisises and each one has landed me in the hospital for at least 4 to 5 days and about every 8 hours given solucortef and fluids in my veins and monitored. I have had a crisis go from being okay to vomitting and not being able to move in about 15 to 20 minutes and ambulances called and being carried to the ambulance by firemen. I've also had one come over me in a couple of hours and I was able to feel it come on and tell my wife to drive me to the hospital. Good luck and god bless.
14 Jun 2013
If you are going into crisis or feel like it you need to get to a doctor or emergency room. Although the 100mg emergency dose will help you, that will not be enough. You have to follow up with about three of them a day given by a doctor, replace the fluids and minerals including sodium into your body and also if there is nausea or vomiting that needs to be controlled. Also if you go through what I have during a crisis it is usually a 5 to 6 day hospital stay and they need to control my pain and monitor my body. You need medical assistace. the symptoms you watch for is pain, nausea, severe fatigue, can't move or walk or even do anything, reduced breathing and numerous other things that you can think of that works in your body. Vomiting and severe fatigue and confusion has been the first symptoms after something that has happened to me like flu, sickness, trauma or anything else that is not usual. Get to or call your doctor. Drinking salt in water is not going to help you in time or is not good.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently read several articles about both Norco and Addisons Disease (AD) and every one of them said to not take Norco if you have AD. Trouble is, ...
1 answer • 17 Dec 2009
Addison's Disease - Is anyone else with Addisons suffering from heart complications now? I have had?
... Addisons and been on HIGH doses of meds for approx 16 years now. I have undergone 3 heart surgeries and looking for my 4th in October. I have ...
2 answers • 24 Aug 2011
My sons father has had 2 crisis within the last 6 months. Both requiring a blood transfusion but this last one was worse and required 2 transfusions. ...
0 answers • 26 Dec 2011
Addison's Disease - I am 37 and have had addisons diseasesince 22. I have recently been having major
... problems with either y muscles or joints or both. I am on suboxone treatment and noticed it said people with addisons should not take it. I am ...
5 answers • 10 Jan 2012
How long does a Uti Last , ive had all signs. The signs only lasted two days i whiped pink ive had a small blood cloth , n now im not feeling no ...
2 answers • 20 Jan 2015